MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 201-90052
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that during circuit assesment the beside nurse noticed a small white dot rorating counterclockwise in the pump.The team continued to assess and monitor the patient.The centrimag settings were stable at 3200 rpms and 1.8 lpm.Later in the day the bedside nurse noticed an increased noise from the motor and notified the team.The on call perfusionist was called in to assess.The team decided to change to the back up motor and console.The team completed the motor and console change.The perfusion notes were perfusion services requested for pedimag drive motor change.A timeout was performed.The circuit was clamped out at 1945.Pump head was removed from drive motor sn (b)(6) / console (b)(6) and placed into new drive motor sn (b)(6) / console sn (b)(6).Pump head was observed to be in the correct position.Support was reinitiated on the new drive motor and console at 1946, back up to 3200 rpm without incident.The new backup drive motor sn (b)(6) / backup console sn (b)(6).
 
Event or Problem Description
The centrimag console was not exchanged.The white dot disappeared.
 
Additional Manufacturer Narrative
Section d5: operator of device corrected.Section h6: medical device problem code corrected.Manufacturer's investigation conclusion: neither the report of small white dot in the pump nor the report of increased noise could be confirmed as no images or product were submitted for this evaluation.A specific cause for the reported events could not be conclusively determined through this evaluation, and a direct correlation with the pedimag blood pump could not be conclusively established.The pedimag pump was not returned for evaluation.Review of the device history record (dhr) for the pedimag blood pump, lot #10148484 (l08273-lb2), revealed no deviations from manufacturing or quality assurance specifications.The pedimag blood pump instructions for use (ifu), rev c, is currently available.The section titled "inspection prior to use" states that the blood pump should be inspected prior to use for any damage or particulate matter contamination.Do not use the blood pump if damaged or if any particulate matter is found on or inside the blood pump.Contact abbott medical regarding return of any suspect blood pump.The ifu contains the following additional warnings and cautions: ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #4: the blood pump is sterile in an unopened and undamaged unit package.Inspect device and package carefully prior to use.Do not use if the unit package or the product has been dropped, damaged or soiled.Ifu caution #15: always have a spare blood pump, back-up console, motor, and accessories available for change out.The section titled ¿pre-bypass checklist¿ warns to check the blood pump for irregular motion and noise during priming.The section titled ¿emergency back-up equipment¿ states that a sterile back-up blood pump circuit and priming accessories must be available.The current revisions of the instructions for use (ifu) and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21380386
Report Number3003306248-2025-00051
Device Sequence Number8292628
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634(10)10148484(11)240109(17)250531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number201-90052
Device Catalogue Number201-90052
Device Lot Number10148484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexFemale
Patient Weight12 KG